Mathematical Problems in Engineering

Mathematical Problems in Engineering / 2021 / Article

Research Article | Open Access

Volume 2021 |Article ID 5531388 | https://doi.org/10.1155/2021/5531388

Mohamed M. Awad, "On a Generalization of Kummer’s Second-Type and ", Mathematical Problems in Engineering, vol. 2021, Article ID 5531388, 11 pages, 2021. https://doi.org/10.1155/2021/5531388

On a Generalization of Kummer’s Second-Type and

Academic Editor: Praveen Agarwal
Received22 Feb 2021
Revised23 Mar 2021
Accepted27 Mar 2021
Published07 Jun 2021

Abstract

The aim of this paper is to establish a general form of Kummer’s second-type summation theory. By defining a new form for the divided of the Pochhammer symbol , we can develop a general form of Kummer’s second-type summation theorem as in the form of a sum of for Then, some properties of the generalized Kummer’s second-type summation theorem can yield a number of known and novel results.

1. Introduction

Transformation and summation formulas have a significant part in a several applications in the field of hypergeometric functions. The theorems of classical summation such as those introduced by Kummer, Gauss, Gauss second and Bailey, and also Whipple, Watson, and Dixon for the hypergeometric functions have known to be useful in wide range of applications. One of the key roles of the hypergeometric and generalized hypergeometric functions is consideration of the formulas in terms of Gamma function, where it become more elegant for application fit. Recently, hypergeometric functions have been used in several applications, such as mathematics and statistics, and now, it plays an important role in the field of physics such as the solution of some kinds of wave equations considered as special cases of hypergeometric function [1, 2]. Also, in quantum mechanics, we can express the solution of the two-body Coulomb problem in terms of hypergeometric functions [3]. A M Ishkhanyan et al. derived fifteen classes of solutions of the quantum two-state problem, and these classes extend over models solvable in terms of the hypergeometric and the confluent hypergeometric functions [4].

It is also commonly used in computer commercial software such as Matlab and Mathematica. Moreover, a plenty of engineering applications are based on hypergeometric function in the fields of communications especially wireless communications [57].

The main goal of this work is to propose a general form of Kummer’s second-type summation, and we obtained the type II Kummer transform for the generalized hypergeometric functions and , which is discussed in Sections 2 and Sections 3. We also look at some interesting special cases and the implications of our main findings.

In the world of standard functions, the hypergeometric functions take a dominant position in mathematics, both pure and applied. Euler was introduced as a series of power expansions in the formsuch that the parameters are rational.

In 1812, Gauss introduced the generalized hypergeometric functions with numerator and denominator are parameters in the form [8]where denotes Pochhammer’s symbol (or the shifted or raised factorial, since ) defined by

By using the Gamma function property , then is given in the formwhere is the standard Gamma function.

Summation and transformation formulas play an important role in the theory of hypergeometric and generalized hypergeometric series. For example, in Kummer’s first-type and second transformations, we start with the following Kummer first type [912], for the series and , viz.:where

Prudnikov [13] expressed in terms of two functions in the form

Also, from the theory of differential equations, Kummer [10] established the following highly important and very known result in the literature as Kummer’s second theorem:

Motivated by the extension of Kummer type I transformation (6) obtained by Paris [12], Rathie and Pogany [14] derived summation formula for and then applied it to establish a Kummer type II transformation for the series in the following form:

Kim et al. [8] obtained a single series expression of generalized Kummer’s second-type by using generalized Gauss second summation theorem obtained by Lavoie et al. [15], for .

Recently, Rakha et al. [16] have derived another extension of Kummer second theorem as follows:where and is computed by

Rakha and Rathie [17] introduced an explicit expression of Kummer type II transformation in the formwhere

In this study, we aim to establish a new extension of Kummer type II transformation in the form in the form of a sum of for

2. Main Result

This paper shows the following results:(1)Define new form for the divided of Pochhammer symbol , and this form given byfor .(2)Establish a generalized form of such asfor (3)Finally, we can use (16) and through (15) to obtain a generalization Kummer’s second-type transformation for as follows:for

3. Derivation

In order to derive (15), we havebutthen

Using Vandermonde theorem,and we obtain

Now, in order to derive (16),

Let us denote the second term of (23) by ; then,substitutes with the value of in (23), and we havefrom the properties of Pochhammer symboland then, (25) will be

Now, we derive (17), and we proceed as follows. Denoting the left-hand side of (17) by and expressing as a series with the definition in (2), we haveand using (15) for the divided of Pochhammer symbol , we havewhere ; now, the following identity will be used by changing to , :and then, we have

Finally, by substituting and summing up the series, we can easily arrive at the right-hand side of (17). This completes the proofs.

4. Special Cases

which was obtained earlier by Rathie et al. [8].

Case 1. Forwith, multiply both sides of equation (16) byand using (8, 8) for evaluating the value ofand, and we have

Now, let denote the L.H.S of (17), and using (32), we obtain thatwhich was obtained earlier by Rathie et al. [14].and using (32), we obtain

Case 2. Forwith, multiply both sides of equation (16) by:

We can easy to show thatand then,which was obtained earlier by Rathie et al. [8].

Let denote the L.H.S of (17), and we obtain that

This equation was obtained earlier by Rakha et al. (Equation (22) in [16]). By the same method, using (32) and (37) and after some simplification, we arrive at result (11) obtained by Rakha et al. [16].

By the same method, for with , we get the result obtained earlier by Rathie et al. [8] and Rakha et al [17].which was obtained earlier by Prudnikov (p. 585 (1) in [13]).

Case 3. In equation (17), letand, and we have

5. Concluding Remark

In this short research paper, we have acquired and ; also we use it to extensions of Kummer’s transformations.

and

for any .

The extension of the hypergeometric function is useful and can be used in several applications in the field of physics such as the solution of some kinds of wave equations considered as special cases of hypergeometric function [1, 2]. Also, in quantum mechanics, we can express the solution of the two-body Coulomb problem in terms of hypergeometric functions [3].

Data Availability

No data were used to support the study.

Conflicts of Interest

The author declares that there are no conflicts of interest.

Authors’ Contributions

The author declares that he has read and approved the manuscript.

Acknowledgments

This project was supported by the Deanship of Scientific Research at Prince Sattam bin Abdulaziz University under the research project #2019/01/10376. The author would like to extend his sincere appreciation to the Deanship of Scientific Research at Prince Sattam bin Abdulaziz University, KSA, for funding this research project #2019/01/10376. The author would also like to thank Prof. Medhat Rakha for the invaluable comments on an early version of this manuscript.

References

  1. E. T. Whittaker and G. N. Watson, A Course of Modern Analysis, Cambridge University Press, Cambridge, UK, 1927.
  2. I. Sneddon, Special Functions of Mathematical Physics and Chemistry, Oliver & Boyd, Edinburgh, UK, 1961.
  3. L. D. Landau and E. Landau, Quantum Mechanics: Non-relativistic Theory, Pergamon, New York, NY, USA, 1965.
  4. A. M. Ishkhanyan and A. E. Grigoryan, “Fifteen classes of solutions of the quantum two-state problem in terms of the confluent Heun function,” Journal of Physics A: Mathematical and Theoretical, vol. 47, no. 22pp, Article ID 465205, 2014. View at: Google Scholar
  5. C. Jianping, C. Mingming, Z. Shuangyue, H. Chengxi, and L. Yuehong, “A fast algorithm for solving a kind of gauss hypergeometric functions in wireless communication based on pfaff transformation,” in Proceedings of the International Conference on Networking and Network Applications (NaNA), Daego, Korea, October 2019. View at: Google Scholar
  6. J. Batle, O. Ciftja, and T. K. Pogány, “Hypergeometric solutions for Coulomb self-energy model of uniformly charged hollow cylinder,” Integral Transforms and Special Functions, vol. 30, no. 5, pp. 418–430, 2019. View at: Publisher Site | Google Scholar
  7. R. Hanumantha, Bitra, and P. Palanisamy, “Application of hypergeometric function in mimo wireless systems,” in Proceedings of the Conference: 2018 International Conference on Circuits and Systems in Digital Enterprise Technology (ICCSDET), Pathamuttom, Kerala, December 2018. View at: Google Scholar
  8. Y. S. Kim, M. A. Rakha, and A. K. Rathie, “Generalization of Kummer's second theorem with applications,” Computational Mathematics and Mathematical Physics, vol. 50, no. 3, pp. 387–402, 2010. View at: Publisher Site | Google Scholar
  9. W. N. Bailey, “Products of generalized hypergeometric series,” Proceedings of the London Mathematical Society, vol. s2-28, no. 1, pp. 242–254, 1928. View at: Publisher Site | Google Scholar
  10. E. E. Kummer, “3. Über die hypergeometrische Reihe 1+ α.β/1. γx + α(α+1)β(β+1)/1.2.γ(γ+1)x2+α(α+1)(α+2)β(β+1)(β+2)/1.2.3.γ(γ+1)(y+2)x2+..,” Journal für die reine und angewandte Mathematik Band 15, vol. 15, pp. 39–83, 1836. View at: Publisher Site | Google Scholar
  11. M. A. Rakha and A. K. Rathie, “Generalizations of classical summation theorems for the series2F1and3F2with applications,” Integral Transforms and Special Functions, vol. 22, no. 11, pp. 823–840, 2011. View at: Publisher Site | Google Scholar
  12. R. B. Paris, “A Kummer type transformation for a 2F2 hypergeometric function,” Journal of Computational and Applied Mathematics, vol. 173, pp. 379–382, 2005. View at: Google Scholar
  13. A. P. Prudnikov, Y. A. Prudnikov, and O. I. Prudnikov, Integrals and Series, vol. 3, Gordon & Breach, Amsterdam, The Netherlands, 1990.
  14. A. K. Rathei and K. Pogany, “New summation formula for and Kummer-type II transformation,” Mathematical Communication, vol. 13, pp. 63–66, 2008. View at: Google Scholar
  15. J. L. Lavoie, F. Grondin, and A. K. Rathei, “Generalizations of Watson’s theorem on the sum of a ,” Indian Journal of Mathematics, vol. 34, pp. 23–32, 1992. View at: Google Scholar
  16. M. A. Rakha, M. M. Awad, and A. K. Rathie, “On an extension of kummer’s second theorem,” Abstract and Applied Analysis, vol. 2013, Article ID 128458, 6 pages, 2013. View at: Publisher Site | Google Scholar
  17. M. A. Rakha and A. K. Rathei, “On an extension of Kummer-type II transformation,” TWMS Journal of Applied and Engineering Mathematics, vol. 4, no. 1, pp. 80–85, 2014. View at: Google Scholar

Copyright © 2021 Mohamed M. Awad. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views80
Downloads242
Citations

Related articles

No related content is available yet for this article.

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.